MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION CPAP PRO; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC DREAMSTATION CPAP PRO; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number CAX400S12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Sleep Dysfunction (2517); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a bipap device's sound abatement foam.There was no allegation of harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints; discovered as part of a retrospective remediation review.
 
Additional Manufacturer Narrative
The manufacturer previously mentioned the incorrect date of (b)(6) 2014 the correct date should have been entered as (b)(6) 2021.
 
Additional Manufacturer Narrative
The manufacturer previously marked additional manufacturer narrative incorrectly in initial report.This mdr was not submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints discovered as part of a retrospective remediation review.
 
Additional Manufacturer Narrative
The manufacturer previously reported incorrect information in section b5 as receiving information alleging an issue related to the cpap device's sound abatement foam.There was no report of patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.Section b5 should have been reported as: the manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no serious patient harm or injury reported.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Additional information was received on jan 23, 2024, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging improper sleep related to a cpap device's sound abatement foam.There was no report of patient harm or injury.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The device was evaluated by the manufacturer and using a known good power supply and power cord, they were able to confirm the device powered on and provided airflow.The manufacturer inspected externally, observed unknown dust/dirt contamination present on all surfaces of the base unit, and the air inlet where the filter would be and at the iso port entrance.The manufacturer inspected internally, observed unknown debris in the tracks of the ui panel, there is an unknown white dust contamination found on the bottom enclosure, blower box housing, blower motor, blower impeller, and rear panel o-ring.They also observed a keratin-like substance was observed around the blower box outlet, the occurrence of a keratin-like substance observed around the blower box, the unknown dust/ dirt contamination and fibers found on the blower casing/ impeller and blower box was inconsistent with degraded sound abatement foam contamination, the presence of contamination throughout the airpath suggests a source external to the device.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found zero error codes.The manufacturer concludes that they were not able to confirm the customer complaint or directly address the patient's symptoms.There was no evidence of sound abatement foam degradation.They confirm the presence of contamination in the airpath.Sections d8, d9, h2, h3, h6 has been updated in this report.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC
respironics, inc.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
respironics, inc.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
philips respironics
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key13961678
Report Number2518422-2022-11170
Device Sequence Number4745261
Product Code MNS
UDI-Device Identifier00606959026551
UDI-Public00606959026551
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400S12
Device Catalogue NumberCAX400S12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2014
Supplement Date Received by Manufacturer09/22/2021
09/22/2021
09/22/2021
01/23/2024
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date07/08/2022
07/12/2022
09/07/2022
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown